zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Global stability and predator dynamics in a model of prey dispersal in a patchy environment. (English) Zbl 0685.92018
A model of a single species dispersing among n patches of a heterogeneous environment with barriers between patches and with a predator for which the barriers are not an obstacle, is described. The model is a system of autonomous ODEs. It is shown to possess positive equilibria for the prey (with a null state of the predator) if some relations between the barrier strength and the growth rates of the prey in the patches are fulfilled. The equilibria are globally stable in the absence of a predator. The question of persistence of the predator is also considered.
Reviewer: T.V.Kostova-Vassilevska

92D25Population dynamics (general)
34D05Asymptotic stability of ODE
Full Text: DOI
[1] Beretta, E.; Takeuchi, Y.: Global stability of single-species diffusion models with continuous time delays. Bull. math. Biol. 49, 431-448 (1987) · Zbl 0627.92021
[2] Butler, G. J.; Freedman, H. I.; Waltman, P.: Persistence in dynamical systems models of three-population ecological communities. Coloq. math. Soc. janos bolyai 47, 167-178 (1984)
[3] Chewning, W. C.: Migratory effects in predation prey systems. Math. biosci. 23, 253-262 (1975) · Zbl 0301.92010
[4] Freedman, H. I.: Single species migration in two habitats: persistence and extinction. Math. model 8, 778-780 (1987)
[5] Freedman, H. I.; Rai, B.; Waltman, P.: Mathematical models of population interactions with dispersal II: Differential survival in a change of habitat. J. math. Analysis applic. 115, 140-154 (1986) · Zbl 0588.92020
[6] Freedman, H. I.; Waltman, P.: Mathematical models of population interaction with dispersal I: Stability of two habitats with and without a predator. SIAM J. Appl. math. 32, 631-648 (1977) · Zbl 0362.92006
[7] Freedman, H. I.; Waltman, P.: Persistence in models of three interacting predator-prey populations. Math. biosci. 68, 213-231 (1984) · Zbl 0534.92026
[8] Freedman, H. I.; Waltman, P.: Persistence in a model of three competitive populations. Math. biosci. 73, 89-101 (1985) · Zbl 0584.92018
[9] Hastings, A.: Dynamics of a single species in a spatially varying environment: the stabilizing role of high dispersal rates. J. math. Biol. 16, 49-55 (1982) · Zbl 0496.92010
[10] Holt, R. D.: Population dynamics in two patch environments: some anomalous consequences of optional habitat selection. Theor. pop. Biol. 28, 181-208 (1985) · Zbl 0584.92022
[11] Huffaker, C. B.; Kennett, C. E.: Experimental studies on predation: predation and cyclamen-mite populations on strawberries in California. Hilgardia 26, 191-222 (1956)
[12] Lakshmikanthan, V.; Leela, S.: Differential and integral inequalities. (1969)
[13] Leblond, N. R.: Porcupine caribou herd.. (1979)
[14] Levin, S. A.: Dispersion and population interactions. Am. nat. 108, 207-228 (1984)
[15] Levin, S. A.: Spatial patterning and the structure of ecological communities. Some mathematical questions in biology 7 (1976) · Zbl 0338.92017
[16] Segal L. A. & Levin S. A., Application of nonlinear stability theory to the study of the effects of diffusion on predator-prey interactions, Proc. AlP Conf (Festschuff fur Julius Jackson).
[17] Takeuchi, Y.: Global stability in generalized Lotka--Volterra diffusion systems. J. math. Analysis applic 116, 209-221 (1986) · Zbl 0595.92013
[18] Takeuchi, Y.: Diffusion effect on stability of Lotka--voltera models. Bull. math. Biol. 48, 585-601 (1986) · Zbl 0613.92025
[19] Vance, R. R.: The effect of dispersal on population stability in one-species, discrete-space population growth models. Am. nat. 123, 230-254 (1984)